Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 92, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 22, 2006, 5:37 PM HST for Kauai County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2006, 5:37 PM HST (03:37 UTC)
- Expired
- Mar 22, 2006, 8:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 3.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
966 WGHW50 PHFO 230343 FFWHFO HIC007-230630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 537 PM HST WED MAR 22 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 830 PM HST * AT 530 PM HST...RADAR SHOWED HEAVY SHOWERS OVER THE SOUTH SHORE OF KAUAI MOVING NORTHEAST AT 15 MILES PER HOUR. THE HEAVY SHOWERS WILL SPREAD ACROSS THE ISLAND OVER THE NEXT SEVERAL HOURS. MORE SHOWERS ARE ALSO MOVING TOWARD KAUAI FROM THE SOUTHWEST. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...WAINIHA...KILAUEA...HANALEI...PRINCEVILLE...NA PALI STATE PARK...MOLOAA...ANAHOLA...KAPAA...WAILUA...LIHUE...KOLOA... POIPU...HANAPEPE...WAIMEA AND KEKAHA. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 830 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2193 15982 2180 15936 2226 15921 2223 15977 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 4:00 PM HST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 22, 4:00 PM HST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED MAR 22 2006 .SYNOPSIS... A KONA LOW WILL REMAIN NORTHWEST OF KAUAI THROUGH EARLY NEXT WEEK. THE LOW WILL KEEP THE ATMOSPHERE UNSTABLE AND DRAW TROPICAL MOISTURE UP FROM THE SOUTH. THE THREAT OF HEAVY SHOWERS WILL INCREASE AGAIN TONIGHT AND CONTINUE THROUGH AT LEAST FRIDAY MORNING. MORE HEAVY SHOWERS COULD COME STARTING SUNDAY NIGHT. && .DISCUSSION... MOST AREAS GOT A BREAK FROM HEAVY PRECIPITATION THIS AFTERNOON. SATELLITE LOOPS SHOW EXTENSIVE CLOUD COVER ACROSS THE ISLANDS BUT ONLY LIGHT RAIN HAS BEEN FALLING OVER MOST AREAS. SATELLITE AND RADAR DATA SHOW HEAVY SHOWERS AND SCATTERED THUNDERSTORMS SOUTHWEST OF KAUAI MOVING RAPIDLY TOWARDS THE EAST NORTHEAST. THESE SHOWERS WILL SPREAD OVER THE ISLANDS TONIGHT BRINGING ANOTHER PERIOD OF HEAVY RAIN. A DEEP TROUGH REMAINS NORTHWEST OF KAUAI WITH A KONA LOW CENTERED 850 MILES WEST NORTHWEST OF KAUAI AT 29N 171W. SOUTHWEST FLOW ALOFT CONTINUES TO PULL VERY MOIST TROPICAL AIR UP OVER THE ISLANDS. THE GFS MODEL SUGGESTS THAT THE HEAVIER RAIN SOUTHWEST OF KAUAI WILL SPREAD BACK OVER THE MAIN HAWAIIAN ISLANDS OVER THE NEXT 24 HOURS AS AN IMPULSE ALOFT AND AN ASSOCIATED SURFACE LOW MOVE EAST NORTHEAST. THE TROUGH WEST OF THE ISLANDS IS FORECAST TO WEAKEN ENOUGH FRIDAY TO DRY OUT THE WEATHER...AT LEAST TEMPORARILY. THE MODELS STILL SUGGEST THAT THE TROUGH WILL REMAIN NORTHWEST OF KAUAI THROUGH EARLY NEXT WEEK. AS LONG AS THE TROUGH PERSISTS WE WILL NOT SEE TRADE WINDS RETURN AND WE WILL HAVE A CHANCE OF MORE HEAVY SHOWERS. THE GFS 150 SUGGESTS WE MAY SEE ANOTHER ROUND OF HEAVY SHOWERS SUNDAY NIGHT THROUGH TUESDAY MORNING AS THE KONA LOW KICKS OUT EAST NORTHEAST TO THE NORTH OF THE MAIN HAWAIIAN ISLANDS. THE GFS 150 SHOWS MUCH DRIER WEATHER STARTING NEXT TUESDAY AS THE WINDS ALOFT SHIFT TO NORTHWEST. THE GFS 150 STILL SHOWS NO RETURN OF TRADE WINDS THROUGH THE END OF THE MONTH. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ALL HAWAIIAN ISLANDS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:30 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 22, 3:37 PM HST | Special Marine Warning | HFO | 113 min | |
| Mar 22, 3:45 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 45 min |
| Mar 22, 8:25 PM HST | Flash Flood Warning | HFO | Kauai | 2 hr |
| Mar 22, 10:37 PM HST | Special Marine Warning | HFO | 108 min | |
| Mar 22, 11:29 PM HST | Special Marine Warning | HFO | 61 min | |
| Mar 22, 11:31 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 23, 2:03 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 23, 5:00 AM HST | Wind Advisory | HFO | Hawaii | 43 hr |
| Mar 23, 7:34 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 23, 8:32 AM HST | Special Marine Warning | HFO | 43 min | |
| Mar 23, 9:12 AM HST | Special Marine Warning | HFO | 48 min | |
| Mar 23, 9:52 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 23, 11:38 AM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.